Lithium Overdose and Delayed Severe Neurotoxicity – Timing for Renal Replacement Therapy and Restarting of Lithium

2.50
Hdl Handle:
http://hdl.handle.net/2436/620769
Title:
Lithium Overdose and Delayed Severe Neurotoxicity – Timing for Renal Replacement Therapy and Restarting of Lithium
Authors:
de Cates, Angharad; Morlet, Julien; Antoun Reyad, Ayman; Tadros, George
Abstract:
This is a case report of a gentleman in his sixties who presented to an English hospital following a significant Lithium overdose. He was monitored for 24 hours, and then renal replacement therapy was initiated after assessment by the renal team. As soon as the Lithium level returned to normal therapeutic levels (from 4.7mEq/L to 0.67mEq/L), Lithium was restarted by the medical team. At this point, the patient developed new slurred speech, and later catatonia. In this case report, we discuss the factors that could determine which patients are at risk of neurotoxicity following Lithium overdose, and the appropriate decision regarding when and how to consider initiation of renal replacement therapy and restarting of Lithium.
Publisher:
BMJ Publishing Group Ltd
Journal:
BMJ Case Reports
Issue Date:
Mar-2018
URI:
http://hdl.handle.net/2436/620769
Additional Links:
http://casereports.bmj.com/
Type:
Article
Language:
en
ISSN:
1757-790X
Appears in Collections:
FSE

Full metadata record

DC FieldValue Language
dc.contributor.authorde Cates, Angharaden
dc.contributor.authorMorlet, Julienen
dc.contributor.authorAntoun Reyad, Aymanen
dc.contributor.authorTadros, Georgeen
dc.date.accessioned2017-10-13T14:34:59Z-
dc.date.available2017-10-13T14:34:59Z-
dc.date.issued2018-03-
dc.identifier.issn1757-790Xen
dc.identifier.urihttp://hdl.handle.net/2436/620769-
dc.description.abstractThis is a case report of a gentleman in his sixties who presented to an English hospital following a significant Lithium overdose. He was monitored for 24 hours, and then renal replacement therapy was initiated after assessment by the renal team. As soon as the Lithium level returned to normal therapeutic levels (from 4.7mEq/L to 0.67mEq/L), Lithium was restarted by the medical team. At this point, the patient developed new slurred speech, and later catatonia. In this case report, we discuss the factors that could determine which patients are at risk of neurotoxicity following Lithium overdose, and the appropriate decision regarding when and how to consider initiation of renal replacement therapy and restarting of Lithium.en
dc.language.isoenen
dc.publisherBMJ Publishing Group Ltden
dc.relation.urlhttp://casereports.bmj.com/en
dc.rights.urihttp://creativecommons.org/licenses/by-nc-nd/4.0/*
dc.subjectLithiumen
dc.subjectNeurotoxicityen
dc.subjectRenal Replacement Therapyen
dc.titleLithium Overdose and Delayed Severe Neurotoxicity – Timing for Renal Replacement Therapy and Restarting of Lithiumen
dc.typeArticleen
dc.identifier.journalBMJ Case Reportsen
dc.date.accepted2017-10-
rioxxterms.funderInternalen
rioxxterms.identifier.projectUoW131017AARen
rioxxterms.versionAMen
rioxxterms.licenseref.urihttps://creativecommons.org/CC BY-NC-ND 4.0en
rioxxterms.licenseref.startdate2018-03-01en
This item is licensed under a Creative Commons License
Creative Commons
All Items in WIRE are protected by copyright, with all rights reserved, unless otherwise indicated.